MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180625
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization at the vertebral artery-parent artery occlusion (va-pao), a microcatheter was inserted and delivered to the lesion.A 6mm x 25cm deltafill18 coil (dlf180625, l14325) was used after the coils delta 5mm and versatile fill coils (vfc) were used.A balloon guiding catheter went down while the coil was winded, therefore the complaint coil was re-sheathed.During the re-sheathing, there was a resistance felt when the coil was inserted into a sheath from a y connector.The physician kept re-sheathing it and it was detached.Therefore, it was replaced with another coil and the procedure was completed.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization at the vertebral artery parent artery occlusion (va-pao), a microcatheter was inserted and delivered to the lesion.A 6mm x 25cm deltafill18 coil (dlf180625, l14325) was used after the coils delta 5mm and versatile fill coils (vfc) were used.A balloon guiding catheter went down while the coil was winded, therefore the complaint coil was re-sheathed.During the re-sheathing, there was a resistance felt when the coil was inserted into a sheath from a y connector.The physician kept re-sheathing it and it was detached.Therefore, it was replaced with another coil and the procedure was completed.Additional information received indicated that a headway17 terumo microcatheter was used.A non-sterile unit deltafill18 6mm x 25cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 60 cm from distal end, and it was found within specification.The introducer was inspected, and it was found without damages, however it was found separated from the device.The re-sheating tool was found in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found in good normal conditions no heated.The embolic coil was inspected, and it was found detached mechanically from the device without damages.The functional test could not be performed due the conditions in wich the device was returned.Based on the photos provided, it was determined that embolic coil is tangled with the dpu and the introducer.A blue fiber can be observed looped out at the middle of the embolic coil, however no damages were observed in the embolic coil.The rh and articulation joint were observed in good normal conditions; however, the embolic coil was found detached.It appears that the rh was not heated.A manufacturing record evaluation was performed for the finished device l14325 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - premature detachment¿ was confirmed since during the analysis it was noted that the embolic coil is mechanically detached from the device, the mechanically detach condition from the embolic coil are related with the costumer complaint, however could not be determinate the exactly time when this conditions occur, since the device was used during the procedure.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Updated sections of this report: b5, e1, e2, e3, g4, g7, h2, h10 and concomitant products.Section b5: additional information received indicated that a headway17 terumo microcatheter was used.Section e1: initial reporter phone: (b)(6).A manufacturing record evaluation was performed for the finished device l14325 number, and no non-conformances related to the reported complaint condition were identified.Based on the photos provided, it can be determined that embolic coil is tangled with the dpu and the introducer.A blue fiber can be observed looped out at the middle of the embolic coil, however no damages were observed in the embolic coil.The rh and articulation joint were observed in good normal conditions; however, the embolic coil was found detached.It appears that the rh was not heated.No other damages were observed on the device.The reported condition ¿coil - resistance/friction-with introducer¿ could not be evaluated during a photo analysis.The embolic coil was observed detached and this condition could be related with the complaint reported by the costumer however it cannot be conclusively determined.Further investigation will be performed if the device is received on the laboratory.The reported condition ¿coil - premature detachment¿ cannot be confirmed.The embolic coil was observed detached however the precise time of the detachment cannot be determined.Further investigation will be performed if the device is received on the laboratory.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9214551
Report Number3008114965-2019-01203
Device Sequence Number2483852
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberDLF180625
Device Lot NumberL14325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/17/2019
11/21/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/04/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA COIL 5MM; HEADWAY17 TERUMO MICROCATHETER; UNKNOWN MICROCATHETER; VERSATILE FILL COILS (VFC)